Alert archive / Ohio / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 151, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jun 21, 2006, 6:42 PM EDT for Lucas County, Ohio. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2006, 6:42 PM EDT (22:42 UTC)
- Expired
- Jun 21, 2006, 7:30 PM EDT
- In force
- 48 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Lucas County, OH
The radar
The Detroit radar (KDTX), 114 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 21, 5:43 PM EDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 10.7 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 574 J/kg
- Mixed-layer CIN
- -167 J/kg
- Mixed-layer LCL
- 950 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 212241
SVRCLE
OHC095-212330-
/O.NEW.KCLE.SV.W.0151.060621T2242Z-060621T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
642 PM EDT WED JUN 21 2006
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LUCAS COUNTY IN NORTHWEST OHIO
* UNTIL 730 PM EDT
* AT 638 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED NEAR
SYLVANIA...AND MOVING EAST AT 50 MPH.
* LOCATIONS IMPACTED INCLUDE TOLEDO...OREGON AND HOLLAND.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.
LAT...LON 4175 8311 4173 8311 4175 8325 4173 8332
4169 8332 4164 8321 4163 8334 4161 8379
4167 8381 4171 8381
$$1 follow-up statement
000
WWUS51 KCLE 212259
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
655 PM EDT WED JUN 21 2006
OHC095-212330-
/O.CON.KCLE.SV.W.0151.000000T0000Z-060621T2330Z/
LUCAS OH-
655 PM EDT WED JUN 21 2006
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 730 PM EDT FOR LUCAS
COUNTY...
AT 651 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS
LOCATED NEAR HARBOR VIEW...AND MOVING EAST AT 50 MPH.
A TRAINED SPOTTER REPORTED LARGE TREE LIMBS DOWN IN THE TOWN OF
BREKEY LOCATED IN NORTHWEST LUCAS COUNTY.
A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA. IF A TORNADO IS
SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 4175 8311 4173 8311 4175 8325 4173 8332
4169 8332 4164 8321 4163 8334 4161 8379
4167 8381 4171 8381
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 6:15 PM EDT, 27 minutes earlier.
Area forecast discussion, Jun 21, 6:15 PM EDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OHIO 615 PM EDT WED JUN 21 2006 .SHORT TERM UPDATE... UPDATED TO INCLUDE TORNADO WATCH. ALSO ADJUSTED HOURLY TEMPS BASED ON RECENT TRENDS. WESTERN OH COUNTIES RECOVER AS SUN BREAKS OUT. ADJUSTED POPS FOR THIS EVENING AND OVERNIGHT...GOING CATEGORICAL WITH WATCH BOX. && .SHORT TERM (TONIGHT THROUGH FRIDAY)... CONVECTION THAT AFFECTED THE FORECAST AREA THIS AFTERNOON WILL CONTINUE TO PUSH EAST. DEW POINTS WERE SLOWLY RISING INTO THE LOWER 60S IN THE EAST AND INTO THE UPPER 60S TO AROUND 70 DEGREES IN WESTERN OHIO. LOW AND MIDDLE CLOUDS WILL ALSO PUSH EAST WITH THE CONVECTION ALLOWING CEILINGS TO THIN OUT AND ALLOW SOME SUN DURING THE REST OF THE AFTERNOON HOURS. THIS WILL HELP TO DESTABILIZE ATMOSPHERE AND SET THE STAGE FOR ANOTHER ROUND OF CONVECTION LATER THIS EVENING INTO TONIGHT. MODELS ALL IN AGREEMENT IN SHIFTING SHORTWAVE OVER EASTERN IOWA INTO THE SOUTHERN GREAT LAKES LATER THIS EVENING AND TONIGHT. RUC MODEL INDICATES SURFACE BASED CAPES ARE EXPECTED TO INCREASE TO BETWEEN 2000 AND 3500 J/KG OVER WESTERN OHIO AND AROUND 1500 J/KG OVER EASTERN OHIO AND NORTHWEST PENNSYLVANIA. CLUSTER OF THUNDERSTORMS ASSOCIATED WITH THE SHORTWAVE WILL TRACK EAST AND IT WILL LIKELY DIVE INTO THE BEST SURFACE BASED CAPES OVER THE AREA. MODERATE RISK FOR SEVERE THUNDERSTORMS HAS BEEN EXTENDED EAST TO INCLUDE THE REST OF THE FORECAST AREA TONIGHT. LARGE AREA OF NVA MOVES EAST INTO THE AREA THURSDAY AND THIS WILL GIVE US A BREAK IN THE CONVECTION UNTIL THE NEXT VIGOROUS SHORTWAVE PUSHES EAST INTO THE AREA THURSDAY AFTERNOON AND THURSDAY NIGHT. ATMOSPHERE WILL REMAIN PRIMED AND UNSTABLE THURSDAY AND THURSDAY NIGHT AND THE POTENTIAL WILL CONTINUE FOR THE THREAT OF SEVERE THUNDERSTORMS THURSDAY AFTERNOON INTO FRIDAY. COLD FRONT WILL SLIP SOUTH ACROSS THE AREA ON FRIDAY AND WILL LIKELY BE THE FOCUS FOR THE THUNDERSTORM ACTIVITY AGAIN ON FRIDAY. I WILL GO AHEAD AND KEEP TEMPERATURES UP INTO THE 60S TO AROUND 70 TONIGHT AS WARM AIR ADVECTION TAKES PLACE AND WITH CLOUD COVER WE WILL NOT SEE ANY RADIATIONAL COOLING. THERE SHOULD BE MORE SUN TOMORROW SO HEATING WILL TAKE PLACE EVEN MORE THAN TODAY SO WILL GO WITH TEMPERATURES WELL INTO THE 80S. THURSDAY NIGHT WILL BE SLIGHTLY COOLER AS COLD FRONT APPROACHES THE AREA. && .LONG TERM (FRIDAY NIGHT THROUGH WEDNESDAY)... QUIET WEATHER PATTERN SHAPING UP FOR THE WEEKEND INTO EARLY NEXT WEEK. HIGH PRESSURE IS PROGGED TO SETTLE SOUTH TO SOUTHWEST INTO THE FORECAST AREA WITH ASSOCIATED DRY AIR FRIDAY NIGHT INTO SATURDAY. MOISTURE ASSOCIATED WITH FRONTAL BOUNDARY WILL MOVE SOUTHEAST OF THE AREA AS WELL. SO WILL KEEP IT DRY THROUGH THE WEEKEND. RIDGE WILL REMAIN NEARLY STATIONARY OVER THE AREA INTO SUNDAY NIGHT BUT WARM FRONTAL BOUNDARY WILL LIFT NORTH ALONG THE WESTERN SLOPES OF THE APPALACHIANS. THIS WILL FORCE MOISTURE INTO THE AREA SUNDAY NIGHT INTO MONDAY WITH ASSOCIATED CLOUDS AND A CHANCE OF SHOWERS AND THUNDERSTORMS MAINLY SUNDAY NIGHT AND A SLIGHT CHANCE ON MONDAY OVER THE EXTREME EAST AND SOUTHEAST PORTIONS OF THE AREA. REST OF THE FORECAST PERIOD WILL REMAIN DRY AS HIGH PRESSURE PUSHES EAST INTO THE AREA FROM THE WEST AND ALONG WITH DRIER AIR. THERE WILL BE ENOUGH MEAN 1000 TO 500 MB MOISTURE OVER THE AREA TO KEEP SKIES FROM BEING CLEAR MONDAY THROUGH WEDNESDAY. TEMPERATURES THROUGH THE PERIOD ARE BEGINNING TO MODERATE FROM PREVIOUS MODEL RUNS. WILL UP MINS AND MAXES BY ABOUT 3 TO 4 DEGREES THROUGH THE PERIOD. && .AVIATION(18Z-18Z)... AREA OF SHOWERS/STORMS HAS GENERALLY WEAKEND LAST FEW HOURS BUT SOME NEW DEVELOPMENT STILL EXPECTED ON BACK EDGE BEFORE GETTING EAST OF YNG AND ERI LATE AFTERNOON AND EVENING AS STRONG WARM ADVECTION AND MOISTURE ADVECTION CONTINUES. MORE THUNDERSTORMS LIKELY TO DEVELOP OVER CENTRAL GRTLKS AND MIDWEST TODAY. NOT SURE ABOUT TIMING AND INTENSITY BUT THREAT FOR STRONG STORMS WILL PRETTY MUCH FORCE ME TO INCLUDE STORMS IN TAFS AND MY BEST GUESS IS THIS EVENING INTO FIRST HALF OF TONIGHT. WILL INCLUDE STRONG WINDS IN MOST TAF SITES. SOME STORMS COULD LINGER WELL INTO THE NIGHT BUT DUE TO UNCERTAINTY WILL NOT KEEP THEM IN TAF ALL NIGHT LONG. MVFR FOG/HAZE LIKELY BY DAYBREAK AS ATMOSPHERE WILL BE MOISTENED UP. SHOULD BE ENOUGH OF A BREEZE TONIGHT TO KEEP VSBY FROM GOING TOO LOW. && .CLE WATCHES/WARNINGS/ADVISORIES... .OH...NONE. .PA...NONE. && SHORT TERM...LOMBARDY/OUDEMAN LONG TERM...LOMBARDY AVIATION...KOSARIK
Hazardous weather outlook, Jun 21, 4:58 AM EDT, 13 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 458 AM EDT WED JUN 21 2006 LEZ142>144-162>164-OHZ003-006>009-017>019-220900- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH- MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-HANCOCK-SENECA-HURON- 458 AM EDT WED JUN 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE... NORTH CENTRAL OHIO AND NORTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT. A WARM FRONT WILL LIFT NORTHEAST ACROSS THE AREA TODAY WHILE A COLD FRONT WILL EXTEND JUST NORTH OF THE AREA TONIGHT. THE MAIN THREAT FOR SEVERE WEATHER WILL BE FROM LATE AFTERNOON INTO EARLY TONIGHT WHEN A THUNDERSTORM COMPLEX IS EXPECTED TO MOVE ACROSS THE AREA. HOWEVER SCATTERED THUNDERSTORMS ARE EXPECTED THROUGHOUT THE DAY AND THESE MAY ALSO BE SEVERE. DAMAGING WIND GUSTS AND LARGE HAIL APPEAR TO BE THE PRIMARY SEVERE WEATHER THREAT BUT AN ISOLATED TORNADO IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY AS A COLD FRONT SLOWLY SAGS SOUTHEAST THROUGH THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATER THIS AFTERNOON AND EARLY TONIGHT. LEZ145>149-165>169-OHZ010>014-020>023-027>033-036>038-047-089- PAZ001>003-220900- VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH- WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE- LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE- CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-LORAIN-CUYAHOGA- LAKE-GEAUGA-ASHTABULA INLAND-MEDINA-SUMMIT-PORTAGE-TRUMBULL- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION- MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE- SOUTHERN ERIE-CRAWFORD PA- 458 AM EDT WED JUN 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE... NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT. A WARM FRONT WILL LIFT NORTHEAST ACROSS THE AREA TODAY AND EARLY TONIGHT...WHILE A COLD FRONT WILL EXTEND JUST NORTH OF THE AREA TONIGHT. THE MAIN THREAT FOR SEVERE WEATHER SHOULD BE THIS EVENING AND EARLY TONIGHT WHEN A THUNDERSTORM COMPLEX IS EXPECTED TO MOVE ACROSS THE AREA. HOWEVER THERE IS A CHANCE OF THUNDERSTORMS THROUGHOUT THE DAY AND THESE MAY ALSO BE SEVERE. DAMAGING WIND GUSTS AND LARGE HAIL APPEAR TO BE THE PRIMARY SEVERE WEATHER THREAT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY AS A COLD FRONT SLOWLY SAGS SOUTHEAST THROUGH THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND EARLY TONIGHT.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 9:28 AM EDT | Flash Flood Warning | CLE | Crawford | 6 hr |
| Jun 21, 1:37 PM EDT | Severe Thunderstorm Warning | CLE | Richland | 22 min |
| Jun 21, 6:33 PM EDT | Special Marine Warning | CLE | 117 min | |
| Jun 21, 7:19 PM EDT | Tornado Warning | CLE | Lucas | 56 min |
| Jun 21, 7:28 PM EDT | Flash Flood Warning | CLE | Lucas | 3 hr |
| Jun 21, 7:31 PM EDT | Severe Thunderstorm Warning | CLE | Ottawa | 59 min |
| Jun 21, 7:32 PM EDT | Severe Thunderstorm Warning | CLE | Wood | 43 min |
| Jun 21, 7:55 PM EDT | Special Marine Warning | CLE | 2 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.